Skip to Content
Texas State University

Schedule

April 9-10, 2021


Black Design

Past. Present. Future.

Presented by IBM

All sessions open to all attendees, free.
Career Fair requires separate registration.

View Friday Schedule


Saturday, April 10

All events listed in Central Time (CT).

Time Event Description Speaker(s)
10:45 – 11:00 a.m. Virtual Lobby Music DJ Lokey
11:00 – 11:15 a.m. Feature Forecasting Black Futures  
11:15 – 11:45 a.m. Session 9
Black Collectives +
Future Collaborations
Where are the black designers, HUE and Black Ignite? Speculated futures, the potential for collaboration, and hopes for progress. · Heatherlee Nguyen, Black Ignite
· Mitzi, WABD
· Jasmine Kent, HUE
· Omari Souza, moderator
11:45 – 12:15 p.m. Session 10
Queer Black Design
This panel discusses Black designers' who navigate with the intersection of race, practice, and sexuality. · Terresa Mosses
· Seyi Matthews
· Silas Munro
· Timothy Bardlavens, moderator
12:15 – 12:25 p.m. Break (10 minutes)    
12:25 – 12:30 Poet Reading/performance Tia Nache' Yarbrough
12:30 – 1:00 p.m. Session 11
Bombas Black Hive Collective
  · Leslie Hanson
· Kendra Stepp-Davis
· Imani
· and the Hive
· Brad Neal, moderator
1:00 – 1:35 p.m. Session 12
Design Portfolio: Gallery Walk
Examples of portfolios for different types of projects. Walk through of a project and how each phase is represented in a portfolio.
Real examples of portfolios or case studies.
· Roosevelt Faulkner
· Quinnton Harris
· Erwin Hines
· Brad Neal + Dian Holton, moderators
1:35 – 2:05 p.m. Session 13
Design Storytelling
How to tell a story in design and why that is important.  · Jennifer White Johnson
· Marshall Shorts
· Mikea Hugley
· Brad Neal, moderator
2:05 – 2:15 p.m. Break (10 minutes)    
2:15 – 3:00 p.m. Keynote 3   Mallence Bart-Williams
FOLORUNSHO
3:00 – 3:10 p.m. Break (10 minutes)    
3:10 – 3:55 p.m. Session  14
Flip The Table: Design Entrepreneurship
Building your own seat, tricks, and trades. · Leslie Wingo
· Russel Toynes
· John B Johnson
· Alisha Moore, moderator
3:55 – 4:05 p.m. Forecasting Black Economics   Duwain Pinder
4:05 – 4:35 p.m. Session  15
Transitioning from
Another Industry into Design
Untraditional paths into design. · Tiffany Stewart
· Lauren Williams
· Lawrence Humphrey
· Alisha Moore, moderator
4:35 – 5:05 p.m. Session 16
Building Your Design Community + Finding Mentors
Share existing communities and resources for interacting with designers. · Maxwell VanHook
· Ramon Tejada
· Alisha Moore, moderator
5:05 – 5:15 p.m. Break (10 minutes)    
5:15 – 6:00 p.m. Keynote 4   Cheryl D. Holmes Miller
Maryland Institute College of Art
William O. Steinzmetz Designer in
Residence Scholar
6:00 – 6:05 p.m. Break (5 minutes)    
6:05 – 6:15 p.m. Wrap Up + What's Next Appreciation + Sponsor Recognition Omari Souza
6:15 – 6:30 p.m. Session 17
Racial Equity in Corporate Spaces
  · PayPal
· IBM
· Material
· Design for America
· BCG
· A Small Studio
· Omari Souza, moderator
6:30 – End Outtro Music DJ
After Hours Networking Rooms